High Wind, Roger Mills
- When
- November 15, 12:35 AM CST to 10:05 AM CST
- Where
- Roger Mills forecast zone
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.688, -99.696 (the zone’s center; the record gives no point)
A strong surface low pressure moved across the region causing strong to high wind gusts across approximately the western two-thirds of Oklahoma from the early morning hours through part of the day. Numerous wind gusts of 35 knots to 49 knots (40-57 mph) were measured across Oklahoma by Oklahoma mesonet and ASOS stations, along with many high wind gusts of 50 to 59 knots (58-68 mph).
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A strong surface low pressure moved across the region causing strong to high wind gusts across approximately the western two-thirds of Oklahoma from the early morning hours through part of the day. Numerous wind gusts of 35 knots to 49 knots (40-57 mph) were measured across Oklahoma by Oklahoma mesonet and ASOS stations, along with many high wind gusts of 50 to 59 knots (58-68 mph). The strongest wind gusts of 59 knots (68 mph) were measured at the Oklahoma mesonet stations located 10 miles east-northeast of Willow in Kiowa county and 6 miles southwest of Cheyenne in Roger Mills county. The high winds caused damage across the area on November 15. In Elk City in Beckham county, the roofs of some buildings in the industrial area were damaged. The entire roof of a trailer home was also ripped off. The roof of a building that was built in 1909 and housed the Shattuck Windmill Museum in Ellis county was damaged by the high winds. Two tractor trailer rigs traveling on Interstate 40 were overturned. One tractor trailer overturned near Elk City in Beckham county at mile marker 32 around 0200 CST. Less than two hours later a second tractor trailer overturned near the town of Canute in Washita county near mile marker 45 on Interstate 40. These two accidents closed parts of Interstate 40 for about two hours. No injuries were reported in these accidents.|Numerous power outages were reported and power lines downed across the area due to the high winds. Power lines were downed in Moore in Cleveland county causing the cancellation of classes at the Winding Creek Elementary school for the day. Power lines were also downed in Greer county near Mangum and Granite causing several wildfires. Trees and power lines were downed in Lone Wolf in Kiowa county. A large window at the post office in Lone Wolf was blown out. Power outages were also reported in Enid in Garfield county, Shawnee in Pottawatomie county, and Oklahoma City in Oklahoma county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 14, 8:44 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
844 PM CST TUE NOV 14 2006
.UPDATE...
THE HIGH WIND WARNING AND WIND ADVISORY REMAIN EFFECTIVE WITH NO
CHANGES. WIND GUSTS OVER 50 MPH HAVE BEEN OCCURRING IN WESTERN OK
SINCE ABOUT 815 THIS EVENING. THE GRIDS WERE UPDATED TO BRING
SLIGHTLY HIGHER WIND SPEEDS IN AREAS OF SOUTHWEST AND WEST CENTRAL
OKLAHOMA. BASED ON EVENING OBSERVATIONS AND THE NEW MODEL
INFORMATION IT APPEARS THAT VERTICAL MOMENTUM TRANSPORT WILL BE
HIGHER IN THESE AREAS. FURTHERMORE, THE INTENSIFYING SURFACE LOW
WAS MOVING FROM SOUTHWEST OKLAHOMA TOWARD SOUTH-CENTRAL OK THIS
EVENING ALLOWING A VERY LARGE PRESSURE GRADIENT TO FORM.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 41 51 31 60 / 40 30 0 0
HOBART OK 38 56 28 62 / 10 0 0 0
WICHITA FALLS TX 45 58 33 64 / 10 0 0 0
GAGE OK 33 53 22 63 / 20 0 0 0
PONCA CITY OK 37 48 29 58 / 80 40 0 0
DURANT OK 47 52 34 62 / 40 30 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HIGH WIND WARNING UNTIL 3 PM CST WEDNESDAY FOR OKZ007-OKZ008-
OKZ012-OKZ013-OKZ017-OKZ018-OKZ019-OKZ020-OKZ023-OKZ024-
OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-OKZ030-OKZ035-OKZ036-
OKZ037-OKZ038-OKZ044.
HIGH WIND WARNING UNTIL 12 PM CST WEDNESDAY FOR OKZ004-OKZ005-
OKZ006-OKZ009-OKZ010-OKZ011-OKZ014-OKZ015-OKZ016-OKZ021-
OKZ022-OKZ033-OKZ034.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY FOR
OKZ031-OKZ032-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ045-
OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.
TX...HIGH WIND WARNING UNTIL 3 PM CST WEDNESDAY FOR TXZ083-TXZ084-
TXZ085-TXZ086-TXZ087-TXZ088-TXZ089.
WIND ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM CST WEDNESDAY FOR
TXZ090.
&&
99/99HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CST TUE NOV 14 2006
OKZ004>048-050>052-TXZ083>090-151200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CST TUE NOV 14 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT OVER PORTIONS OF
CENTRAL... NORTHERN AND SOUTHEAST OKLAHOMA... HOWEVER... THE STORMS
ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM MOVING THROUGH THE CENTRAL AND
SOUTHERN PLAINS TONIGHT WILL DRIVE A COLD FRONT SOUTH ACROSS THE
AREA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY
NORTHEAST OF A LINE FROM CHEYENNE... TO HOBART... TO RINGLING.
ALTHOUGH MOISTURE WILL BE QUITE LIMITED... VERY COLD TEMPERATURES
ALOFT ASSOCIATED WITH THE UPPER LEVEL STORM SYSTEM... COULD CREATE
SUFFICIENT INSTABILITIES TO SUPPORT ISOLATED HIGH-BASED
THUNDERSTORMS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST WEDNESDAY NOV 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
UNUSUALLY STRONG SURFACE WINDS ARE EXPECTED TONIGHT BEHIND A FAST
MOVING COLD FRONT WITH WIND GUSTS OF 50 TO 60 MPH POSSIBLE IN SOME
AREAS. THESE DANGEROUS WINDS WILL BE STRONG ENOUGH TO CAUSE ISOLATED
STRUCTURAL DAMAGE AND DOWN TREES AND POWER LINES. THE FRONT IS
EXPECTED TO BE ARRIVE IN NORTHWEST OKLAHOMA EARLY THIS EVENING...
AND MOVE RAPIDLY SOUTHEAST ACROSS WESTERN AND CENTRAL OKLAHOMA...
AND THE WESTERN PART OF NORTH TEXAS... BY EARLY WEDNESDAY MORNING.
THE HIGH WINDS ALSO WILL MAKE FOR DIFFICULT DRIVING CONDITIONS
ACROSS OKLAHOMA AND WESTERN NORTH TEXAS ESPECIALLY FOR LIGHT WEIGHT
AND HIGH PROFILE VEHICLES. THESE HIGH WINDS WILL BE WIDESPREAD
ACROSS THE AREA OVERNIGHT AND INTO WEDNESDAY MORNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.
OTHER HAZARDOUS WEATHER...
THE VERY STRONG WINDS... WITH GUSTS IN EXCESS OF 50 MPH... WILL
PERSIST INTO MUCH OF WEDNESDAY WHILE CONTINUING TO MAKE DRIVING
CONDITIONS DIFFICULT AND ALSO POSING A RISK FROM DOWNED POWER LINES
AND TREES. THE WINDS WILL GRADUALLY SUBSIDE WEDNESDAY AFTERNOON AND
EVENING.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.The national radar mosaic for the moment the first event began.
21 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, November 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343, 5342, 5340, 5344, 5297, 5337, 5346, 5349, 5348, 5339, 5345, 5353, 5355, 5352, 5350, 5347, 5354, 5359, 5360, 5358, 5341.